Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 15, 2000, 7:43 PM MDT for Cheyenne County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 15, 2000, 7:43 PM MDT (01:43 UTC)
- Expired
- Jul 15, 2000, 8:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cheyenne County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:00 PM MDT | Hail 0.75 | Lodgepole, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3525 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 160145 SVRCYS NEC033-160230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 743 PM MDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 830 PM MDT * AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF LODGEPOLE...OR ABOUT 17 MILES NORTHEAST OF SIDNEY...DRIFTING EAST AT 5 MPH. THIS STORM WILL LIKELY PRODUCE VERY HEAVY RAIN OF 1 TO 2 INCHES ALSO...CAUSING DITCHES TO FILL AND SMALL CREEKS AND STREAMS TO RISE. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVER[E WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4142 10294 4113 10284 4111 10262 4143 10264 JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:55 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 15, 2:55 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MDT SAT JUL 15 2000 ANTICYCLNC CIRCULATN EVIDENT ON 88D REFLECTVTY WITH SHWRS OVR CARBON CNTY MOVG TWD NE AND STRMS DVLPG ALG CO FNT RNG MOVG TWD W. LUCKILY STGST STRMS STAYG S WY/CO LN IN AREA OF MSTR CNVRGNC. AMS HAS BCM QUITE UNSTABL OVR CNTRL/SRN PANHANDL BUT AXIS MSTR SFC DIVRGNC ORIENTD NW/SE THRU AREA WITHOUT ANY DYNAMICS ALF TO AID STRM DVLPMT. ALL MDLS HV DECENT QPF OVR CWA LT TNGT THRU MON BUT UPR DYNAMICS WL BE WK OR NON-EXISTENT. COOLR PAC AIR...CURRENTLY IN NRN WY...SPRDG ACRS CWA TNGT WL BE ENHANCED BY CANADIAN CDFNT THRU NW HLF MT ATTM. ETA DVLPS WK 5H LO NR AKO AT 42HRS...THEN DRIFTS IT INTO SW NEB FOR MON MRNG. ALTHO FLO WL BE VRY WK WITH FTR...DEPTH AND DIRECTN OF FLO COULD AID DVLPMT ALG MOUNTAINOUS PARTS CWA. WL ONLY BE UNSTBL ENUF FOR TSTMS...MNLY ALG/W LAR MTN RNG. TSTMS WL BE MR COMMON MON AFTN AS SFC LO MOVS INTO S-CNTRL WY AND 7H WRM AIR ADVCTN STRENGTHNS SGFNTLY. ETA HAS WKNG WV FM N-CNTRL WY THRU NEB PANHANDL AT 60HRS. .EXTENDED DISCUSSION... UPR RIDGE GETS FLATTENED A BIT PRIOR TO THE EXTENDED PERIOD...BUT STARTS REBUILDING OVER WY ON TUESDAY. THE RESULT WILL BE TEMPERATURES BACK IN THE 80S AND 90S MOST PLACES THROUGH THE PERIOD AWAY FROM THE MOUNTAINS. WILL KEEP A CHANCE OF THUNDERSTORMS LATE EACH DAY... THOUGH A SOMEWHAT BETTER CHANCE LATE IN THE WEEK AS AN UPPER TROF SCOOTS ACROSS SiOUTHERN CANADA AND PUSHES A WEAK BOUNDARY SOUTH INTO WY. .CYS... WY...NONE. NE...NONE. COX/BANN
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.